Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS New York, NY

August 1, 2011Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 5:34 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2011, 5:34 PM EDT (21:34 UTC)
Expired
Aug 1, 2011, 6:30 PM EDT
In force
56 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Naugatuck Valley Planning Region, CT

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:23 PM EDTHAIL 0.88Waterbury, CT
Aug 1, 6:28 PM EDTHAIL 0.88Waterbury, CTNICKEL SIZE HAIL.
Aug 1, 6:28 PM EDTHAIL 1Waterbury, CTONE INCH SIZE HAIL
Aug 1, 6:38 PM EDTHAIL 1Waterbury, CTONE INCH SIZE HAIL
Aug 1, 6:40 PM EDTHAIL 1Naugatuck, CTREPORTED ON ROUTE 63

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS51 KOKX 012134
SVROKX
CTC009-012230-
/O.NEW.KOKX.SV.W.0052.110801T2134Z-110801T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
ISSUED BY NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WOLCOTT...WATERBURY...WALLINGFORD...
  NEW HAVEN...NAUGATUCK...MERIDEN...

* UNTIL 630 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WATERBURY...AND MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  NAUGATUCK...CHESHIRE...WALLINGFORD...HAMDEN...NORTH HAVEN AND
  NORTH BRANDFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4157 7294 4156 7286 4158 7285 4156 7282
      4158 7280 4158 7277 4143 7274 4143 7266
      4133 7261 4130 7257 4124 7290 4127 7291
      4129 7291 4125 7295 4152 7317 4155 7317
      4157 7310 4161 7305 4163 7293
TIME...MOT...LOC 2133Z 318DEG 22KT 4158 7305

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:53 PM EDT, 41 minutes earlier.

Area forecast discussion, Aug 1, 4:53 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH REMAINS OVER THE AREA THROUGH EARLY
TONIGHT. A COLD FRONT MOVES THROUGH TONIGHT WITH THE SURFACE LOW
REMAINING OFF THE NEW ENGLAND COAST THROUGH TUESDAY. ANOTHER LOW
PRESSURE SYSTEM...ACROSS THE GREAT LAKES...AND ITS ASSOCIATED COLD
FRONT IS EXPECTED TO MOVE ACROSS THE AREA ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. A FRONTAL SYSTEM WILL
IMPACT THE AREA SATURDAY INTO SUNDAY...WITH HIGH PRESSURE
RETURNING ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE TROUGH AND SEA BREEZE INTERACTING WITH WEAK SHORT WAVES
MOVING THROUGH THE AREA THROUGH EARLY THIS EVENING. MODERATE
INSTABILITY WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING
THUNDERSTORMS WITH ISOLATED SEVERE WEATHER. MAIN THREAT REMAINS
LARGE HAIL AND GUSTY WINDS. THE THREAT OF SEVERE WEATHER
DIMINISHES WITH THE LOSS OF DAY TIME HEATING. A COLD FRONT THEN
MOVES THROUGH LATE TONIGHT WITH PRECIPITATION ENDING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
NORTHWEST FLOW REMAINS ACROSS THE AREA AS THE UPPER TROUGH AND
SURFACE LOW REMAINS OVER THE NORTHEAST AND OFF THE NEW ENGLAND
COAST. A SHORT WAVE AND ASSOCIATED LOW MOVES THROUGH THE WEAK
UPPER RIDGE AND INTO THE EASTERN TROUGH LATE TUESDAY NIGHT AS
HEIGHT BEGIN TO FALL ONCE AGAIN. WILL START TO BRING IN CHANCE AND
SLIGHT CHANCE POPS VERY LATE TUESDAY NIGHT. SOME MODEL DIFFERENCES
IN THE TIMING AND PLACEMENT OF THE SURFACE LOW TUESDAY NIGHT.
LEANED TOWARD THE GFS AS A COMPROMISE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A BLEND OF THE 12Z GFS/ECMWF WAS USED FOR WEDNESDAY INTO THURSDAYS
TIME PERIOD. BOTH MODELS SEEMED TO BE VERY SIMILAR WITH SFC LOW
SLIDING SOUTHEAST FROM THE GREAT LAKES AND SOUTH OF THE LOCAL
AREA...KEEPING THE AXIS OF HEAVY RAINFALL SOUTH. THE 12Z NAM KEEPS
THE SFC LOW CLOSER TO THE LOCAL AREA THEREFORE PRODUCING OVER AN
INCH OF QPF.

HAVE CONTINUE WITH ONLY A CHANCE OF SHOWERS AND THUNDERSTORM AT THIS
TIME FOR WEDNESDAY. THE TRACK WILL ALSO HAVE AN IMPACT ON THE AMOUNT
OF CLOUD COVERAGE WHICH WILL ALSO AFFECT TEMPERATURES. THE GFS
SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS SOUTHERNMOST TRACK...SO
AT THIS TIME WILL GO WITH A BLEND OF NAM/GFS MOS BLEND FOR WEDNESDAY
HIGHS...WHICH LOOKS TO BE IN GOOD AGREEMENT WITH SURROUNDING OFFICES.

DRY AND SEASONABLE CONDITIONS EXPECTED BY WEDNESDAY NIGHT AND FOR
THE REST OF THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL COME ON SATURDAY AND INTO EARLY ON SUNDAY ALONG AND AHEAD OF AN
APPROACHING FRONTAL SYSTEM. CONDITIONS IMPROVE SUNDAY AFTERNOON AS
SURFACE LOW DEPARTS AND ANOTHER WEAK SURFACE HIGH BUILDS EAST FROM
THE GREAT LAKES.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
LARGE TSTM CONTINUES TO TAPER OFF JUST EAST OF KLGA/KJFK. GUST
WINDS LIKELY AT THOSE TERMINALS UNTIL IT ENDS.

OTHERWISE...SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL WILL IMPACT THE TERMINALS THROUGH THIS EVENING.
WILL GENERALLY BE CARRYING CBS IN THE TAF...BUT EXPECTING TO
AMEND TAFS AS STORMS DEVELOP.

VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT...GIVING WAY TO
AFTERNOON SEA BREEZE DEVELOPMENT AT KJFK/KBDR/KGON/KISP AND ALSO
KLGA. ACROSS THE INTERIOR TERMINALS...WINDS SHOULD BACK TO THE
WEST THIS AFTERNOON. THIS INCLUDES KHPN/KSWF/KEWR/KTEB.

VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.

ON TUE...VFR CONTINUES WITH NORTHWEST FLOW.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS EVENING FOR
CONVECTION.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...

TUE...VFR.

TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.

THU...FRI AND SAT MORNING...VFR.

SAT AFTERNOON...SUB VFR POSSIBLE.

&&

.MARINE...
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS ON THE
AREA WATERS THROUGH EARLY THIS EVENING. STORMS TAPER OFF AND END
LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS AND SEAS
TONIGHT THROUGH TUESDAY NIGHT WILL REMAIN BELOW SMALL CRAFT LEVELS.

HIGHER WINDS AND SEAS ON WEDNESDAY AS A STORM IS EXPECTED TO MOVE
ACROSS THE WATERS. WINDS WILL TURN AROUND TO EAST ON WEDNESDAY NIGHT
INTO THURSDAY AS THE LOW PASSES TO THE SOUTH...BUT CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA LEVELS. SEAS WILL REMAIN BELOW SCA
LEVELS THROUGH AT LEAST SATURDAY...THEN SLOWLY BUILD ON SUNDAY
WITH THE NEXT DEPARTING LOW.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED AMOUNTS OF 1 TO 1 1/2 INCHES IN THUNDERSTORMS
THROUGH EARLY THIS EVENING WITH MINOR URBAN/POOR DRAINAGE FLOODING
POSSIBLE. RAINFALL ENDING TONIGHT. DRY TUESDAY. A COUPLE HUNDREDTHS
OF AN INCH OF RAINFALL POSSIBLE TOWARD WEDNESDAY MORNING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...BC/MPS
MARINE...
HYDROLOGY...
Hazardous weather outlook, Aug 1, 2:35 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT MON AUG 1 2011

CTZ005>012-NYZ078>081-177-179-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
235 PM EDT MON AUG 1 2011

...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-176-178-021000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
235 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
235 PM EDT MON AUG 1 2011

...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-350-353-355-021000-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
235 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON
AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 1, 3:43 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT MON AUG 1 2011

NJZ104-NYZ071>073-012045-
BRONX-EASTERN BERGEN-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
343 PM EDT MON AUG 1 2011

...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...NEW YORK
(MANHATTAN) AND SOUTHERN WESTCHESTER COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING
SOUTHEAST AT 10 MPH.

PEOPLE IN BRONX...EASTERN BERGEN...NEW YORK (MANHATTAN) AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING RIVERDALE...YONKERS...ENGLEWOOD...
BRONXVILLE...EAST TREMONT...CO-OP CITY...NEW ROCHELLE...CITY ISLAND
AND THROGS NECK BRIDGE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4087 7405 4102 7395 4100 7391 4101 7387
      4096 7366 4094 7367 4094 7370 4093 7371
      4091 7375 4086 7380 4081 7378 4082 7384
      4081 7384 4081 7391

JMC
Local storm report, Aug 1, 4:17 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

&&

LN
Local storm report, Aug 1, 4:26 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             HARTSDALE               41.03N  73.81W
08/01/2011  E0.75 INCH       WESTCHESTER        NY   PUBLIC

            DIME TO PENNY SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

            NICKLE TO QUARTER SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  M1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

0120 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   LAW ENFORCEMENT

            DIME SIZED HAIL

0123 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/01/2011                   FAIRFIELD          CT   BROADCAST MEDIA

            TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
            WELL.

0149 PM     HAIL             DANBURY                 41.40N  73.47W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            DIME SIZE HAIL.

0205 PM     TSTM WND DMG     BETHEL                  41.37N  73.41W
08/01/2011                   FAIRFIELD          CT   PUBLIC

            MULTIPLE BRANCHES DOWN ON SAXON ROAD

0405 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0413 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0424 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M2.00 INCH       NASSAU             NY   TRAINED SPOTTER

            MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK

&&

LN
Local storm report, Aug 1, 4:31 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             HARTSDALE               41.03N  73.81W
08/01/2011  E0.75 INCH       WESTCHESTER        NY   PUBLIC

            DIME TO PENNY SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

            NICKLE TO QUARTER SIZE HAIL.

0119 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  M1.00 INCH       FAIRFIELD          CT   FIRE DEPT/RESCUE

0120 PM     HAIL             BETHEL                  41.37N  73.41W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   LAW ENFORCEMENT

            DIME SIZED HAIL

0123 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/01/2011                   FAIRFIELD          CT   BROADCAST MEDIA

            TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
            WELL.

0149 PM     HAIL             DANBURY                 41.40N  73.47W
08/01/2011  E0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            DIME SIZE HAIL.

0205 PM     TSTM WND DMG     BETHEL                  41.37N  73.41W
08/01/2011                   FAIRFIELD          CT   PUBLIC

            MULTIPLE BRANCHES DOWN ON SAXON ROAD

0405 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0413 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GREAT NECK              40.80N  73.73W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

            GOLF BALL SIZE HAIL

0415 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0420 PM     HAIL             HEMPSTEAD               40.70N  73.62W
08/01/2011  M1.00 INCH       NASSAU             NY   TRAINED SPOTTER

0424 PM     HAIL             NEW HYDE PARK           40.73N  73.69W
08/01/2011  M2.00 INCH       NASSAU             NY   TRAINED SPOTTER

            MULTIPLE SPOTTERS REPORT 2.0 INCH HAIL IN NEW HYDE PARK

0428 PM     HAIL             GARDEN CITY             40.73N  73.64W
08/01/2011  M1.75 INCH       NASSAU             NY   TRAINED SPOTTER

&&

LN
Special weather statement, Aug 1, 4:32 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 1 2011

CTZ005-009-NYZ067-069>071-012130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
432 PM EDT MON AUG 1 2011

...DEVELOPING THUNDERSTORMS WILL IMPACT FAIRFIELD...ROCKLAND...
SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...

AT 429 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HARRIMAN...OR 6 MILES SOUTHEAST OF MONROE...AND MOVING SOUTHEAST
AT 25 MPH.

PEOPLE IN FAIRFIELD...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER
COUNTIES...INCLUDING HARRIMAN...PEEKSKILL...HAVERSTRAW...OSSINING...
HAWTHORNE...MOUNT KISCO AND BEDFORD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4123 7422 4140 7412 4137 7396 4133 7398
      4134 7382 4124 7331 4101 7359 4099 7364
      4097 7365

JMC
Local storm report, Aug 1, 4:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      NEW HYDE PARK           40.73N  73.69W
08/01/2011                   NASSAU             NY   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED WATER RESCUES DUE TO FLOODING.

&&

FIG

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:42 PM EDTSpecial Weather StatementOKX48 min
Aug 1, 12:55 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region50 min
Aug 1, 1:44 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Aug 1, 2:13 PM EDTSpecial Weather StatementOKX32 min
Aug 1, 2:27 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region3 hr
Aug 1, 2:36 PM EDTSpecial Weather StatementOKX39 min
Aug 1, 3:02 PM EDTSpecial Weather StatementOKX3 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region65 min
Aug 1, 5:32 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region58 min
Aug 1, 5:38 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region52 min
Aug 1, 5:57 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region63 min
Aug 1, 6:20 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region40 min
Aug 1, 6:26 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region2 hr
Aug 1, 6:52 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region53 min
Aug 1, 6:55 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region48 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.